Texas, 2009Damaging Winds in Texas, June 3, 2009
June 3, 2009 · NWS SHV · 4 events in 3 counties and zones
A cold front pushed south into the area during the day on June 3rd, producing scattered to numerous thunderstorms as an abundance moisture and instability was available. Several storms became severe during the afternoon, producing damaging winds and hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front pushed south into the area during the day on June 3rd, producing scattered to numerous thunderstorms as an abundance moisture and instability was available. Several storms became severe during the afternoon, producing damaging winds and hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 3, 9:23 AM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 3, 9:23 AM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1023 AM CDT WED JUN 3 2009
...NO FORECAST UPDATE WILL BE MADE AT THIS TIME...
.DISCUSSION...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH AN OVERNIGHT CONVECTIVE
COMPLEX CONTINUE TO DIMINISH IN COVERAGE AND INTENSITY LATE THIS
MORNING. WITH A PLETHORA OF MESOSCALE BOUNDARIES IN PLACE...A
LITTLE BIT OF REDEVELOPMENT COULD TAKE PLACE THIS AFTERNOON IN THE
MOIST AND UNSTABLE AIRMASS IN PLACE AHEAD OF AN APPROACHING COLD
FRONT. SPEAKING OF...THE FRONT HAS STARTED ENCROACHING UPON
NORTHWESTERN PARTS OF THE FORECAST AREA. IT SHOULD SLOWLY MOVE
THROUGH THE REGION OVER THE NEXT 24 HOURS OR SO...DRIVEN BY A SERIES
OF SHORTWAVE TROUGHS.
AFTER LOOKING AT THINGS...I FEEL THE OVERALL RISK FOR SEVERE STORMS
IS NEXT TO NOTHING. LOW-LEVEL WIND SHEAR VALUES ARE WEAK /GENERALLY
ON THE ORDER OF 10-15 KNOTS/. EVEN THOUGH THESE VALUES COULD BE A
LITTLE HIGHER IN VICINITY OF THE FRONT...THE LACK OF STRONGER
SYNOPTIC SCALE FORCING SHOULD KEEP THUNDERSTORM INTENSITY DOWN A
BIT. IF WE CAN GET MID-LEVEL LAPSE RATES TO STEEPEN ENOUGH...I
CANNOT RULE OUT AN ISOLATED HAIL-PRODUCING STORM. THAT SHOULD BE
THE EXCEPTION AND NOT THE RULE THOUGH...AND WILL DOWNPLAY ANY SEVERE
WEATHER RISK FOR THIS AFTERNOON.
THE AIRMASS REMAINS QUITE MOIST...WITH PRECIPITABLE WATER VALUES
FORECAST TO APPROACH 2 INCHES NEAR THE FRONT. THIS COULD MAKE SOME
EFFICIENT RAINMAKERS WITH SOME OF THE STRONGER STORMS. THE RESULT
COULD BE A LITTLE BIT OF PONDING OF WATER ON AREA ROADWAYS.
OVERALL...THE ONGOING FORECAST APPEARS TO BE IN DECENT SHAPE AND
WILL NOT MAKE ANY CHANGES AT THIS TIME. /21/
&&
.AVIATION...
SE MOVING OUTFLOW BOUNDARY ALONG A LINE FROM KELD...TO KSHV MAY KICK
OFF A FEW TSRA OVER THE NEXT HOUR OR SO...BUT ACTIVITY SHOULD
DIMINISH AS OUTFLOW WASHES OUT. ALSO...A FEW SHOWERS LEFT OVER FROM
THE EARLY MORNING MCS REMAIN ACROSS SW AR...AND SHOULD CONTINUE TO
DIE OFF OVER THE NEXT HOUR OR SO AS WELL. COLD FRONT APPEARS TO BE
ROUGHLY ALONG A LINE FROM KNLC...TO KCRS...TO KCLL. THE FRONT WILL
GRADUALLY PUSH THROUGH THE AREA BEGINNING LATE THIS MORNING IN THE N
AND W AND THROUGH THE SE PORTIONS OF THE REGION BY LATE TONIGHT.
CONVECTION WILL BE POSSIBLE THIS AFTERNOON WITH DAYTIME HEATING...
ESPECIALLY AS THE FRONT APPROACHES...BUT SHOULD REMAIN SCT IN
NATURE. CONVECTION SHOULD DIMINISH WITH THE LOSS OF HEATING...AND/OR
WITH FROPA. MVFR/IFR CIGS WILL BE POSSIBLE POST-FRONTAL PASSAGE...
AND WILL LIKELY NOT LIFT UNTIL MIDDAY THURSDAY. SE WINDS 5-10 KT
WILL BECOME NW AT 3-5 KT OVERNIGHT AFTER FROPA. /12/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 87 64 82 61 89 / 50 50 10 0 0
MLU 88 67 79 61 86 / 50 70 30 0 0
DEQ 80 59 80 56 87 / 80 50 10 0 0
TXK 83 62 78 59 87 / 60 50 10 0 0
ELD 86 62 78 56 86 / 60 70 20 0 0
TYR 85 63 83 61 89 / 50 30 10 0 0
GGG 86 64 82 59 89 / 50 40 10 0 0
LFK 89 66 85 62 91 / 50 40 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
PUBLIC FORECASTER...D. BUTTS
AVIATION/FIRE WEATHER FORECASTER...RICHARDSON
Hazardous weather outlook, Jun 3, 10:20 AM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1120 AM CDT WED JUN 3 2009
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-041100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1120 AM CDT WED JUN 3 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE FOUR
STATE REGION THROUGH THIS EVENING...BEFORE DISSIPATING WITH THE
LOSS OF DAYTIME HEATING. A FEW OF THE STORMS COULD BECOME STRONG
IN VICINITY OF A SLOW MOVING COLD FRONT...PRODUCING BRIEF PERIODS
OF HEAVY RAINFALL AND HAIL SMALLER THAN THREE QUARTERS OF AN INCH
IN DIAMETER. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER
THOUGH IS LOW.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.
D. BUTTS
Thunderstorm Wind, Rusk
- When
- June 3, 1:30 PM CST
- Where
- Rusk County, Laneville
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 31.970, -94.800
Small trees were downed in the town of Laneville, Texas. One large tree was blocking FM 1798 just west of town.
Thunderstorm Wind, San Augustine
- When
- June 3, 3:08 PM CST
- Where
- San Augustine County, 0.59 mi W of San Augustine Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 31.530, -94.180
Power lines were blown down.
Thunderstorm Wind, San Augustine
- When
- June 3, 3:15 PM CST
- Where
- San Augustine County, 0.91 mi NE of San Augustine
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 31.530, -94.110
Power lines were blown down.
Thunderstorm Wind, Sabine
- When
- June 3, 3:25 PM CST
- Where
- Sabine County, 0.91 mi NE of Milam
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 31.440, -93.840
Several trees were downed along with power lines. One tree was down across a car in the northern portion of the county. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in California, June 3, 20092 deaths · 8 injured · $126,000 · 1 in hail · 5 events
- Tornado and Hail in Virginia, June 3, 20091 death · $300,000 · EF1 · 46 events
- Flash Flood and Hail in North Carolina, June 3, 20091 death · $2.0 million · 1 in hail · 13 events
- Tornado and Hail in Texas, June 3, 20091 death · $6,000 · EF0 · 6 events
- Lightning Strike in California, June 3, 20091 death · 1 event
- Flash Flooding and Hail in Arkansas, June 3, 2009$197,000 · 1.75 in hail · 15 events
- Flash Flood and Damaging Winds in Arkansas, June 3, 2009$100,000 · 54 kt wind · 3 events
- Hail and Damaging Winds in Tennessee, June 3, 2009$64,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Virginia, June 3, 2009$13,000 · 1.75 in hail · 42 events
- Hail and Damaging Winds in Louisiana, June 3, 2009$40,000 · 58 kt wind · 13 events
- Hail and Damaging Wind in Tennessee, June 3, 2009$50,000 · 1.75 in hail · 4 events
- Damaging Winds in Virginia, June 3, 2009$38,000 · 60 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 182558, 182584, 182586, 182689.